Jump to content



Photo

Weaned To 30Mg From 90Mg 2 Years Ago.felt Great A Year, But Could Cymbalta Be Causing Current Anxiety?


  • Please log in to reply
4 replies to this topic

#1 ChrisHennessy

ChrisHennessy

    Member

  • Members
  • PipPip
  • 26 posts
  • LocationSan Jose, CA
  • why_joining:
    I'm in middle of weaning off Cymbalta from 90mg. I'm currently at 60mg, and this site has been extremely helpful!

Posted 02 November 2016 - 06:16 PM

I've been on Cymbalta 8 years.  I was on 90 mg 6 years, than 2 years ago weaned down to 30mg. Great help from this site!!!

  Did great on 30 mg for a year.  My dad got sick Nov 2015  I started experiencing anxiety for the first time.  I upped the Cymbalta to 60mg, Anxiety went away quickly.  When dad died Jan 2016 I started having severe sleeping issues and severe anxiety  May have been caused by going to 60mg.  Few months later got back down to 30mg, stopped taking ativan and completely recovered, felt fine all summer.  

This Sept I thought the prostate cancer I have may have moved to bones cause of pain I was experiencing.  Scared the life out of me, and anxiety returned...

I was diagnosed with herniated disk, very bad pain, and got good news about the cancer

Started physical therapy and back is doing fine, but 

anxiety still here (for about 6 weeks)

I'm scared, not myself, hard to do everything I'm used to doing, like socializing etc...

 

other day I took 60mg cymbalta and that night guess what.. couldn't sleep!!  next day of course went back to 30mg....  I told my psychologist and she said due to the 60mg episode, the 30mg Cymbalta is causing me to feel the way I do now. 

 

Weird cause before the dad episode I'd never had anxiety and did great on 30mg

I would like to stay at 30mg and not have to go through withdrawal.  But if the cymbapta is indeed causing this terrible/daily anxiety I guess it's a good idea to wean off Cymbalta from 30mg

 Any advice is truly appreciated.  


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,629 posts
  • LocationMissouri

Posted 03 November 2016 - 06:59 AM

Hi Chris

 

I am afraid there are two many variables to be sure what is happening. You have been through a lot. There is no way to be sure if the Cymbalta is causing the issue or not unless you wean off. I hate to see you go through the withdrawal for several months only to find that the Cymbalta is not the issue. Something you may consider id changing to Zoloft, Lexapro or Prozac to see if the issue disappears.


#3 gail

gail

    God-like

  • Site Supporter
  • 5,588 posts
  • LocationSherbrooke, PQ
  • why_joining:
    5 months on cymbalta, scary side effects, to get help and to return the favor if I can.

Posted 03 November 2016 - 03:53 PM

Hello Chris,

FH is right. Many report anxiety as a side effect of Cymbalta either when taking or when withdrawal is on its way and when it's over!

Suggestions of cross tapering with Prozac or Zoloft or Lexapro is a real good idea. As long as it is a SSRI with a long half life like the first two.

As FH mentioned, your life's circumstances may have a lot to do with the situation. But please, no more Cymbalta 60! Come back anytime Chris.

#4 ChrisHennessy

ChrisHennessy

    Member

  • Members
  • PipPip
  • 26 posts
  • LocationSan Jose, CA
  • why_joining:
    I'm in middle of weaning off Cymbalta from 90mg. I'm currently at 60mg, and this site has been extremely helpful!

Posted 07 November 2016 - 08:32 PM

Hi Chris

 

I am afraid there are two many variables to be sure what is happening. You have been through a lot. There is no way to be sure if the Cymbalta is causing the issue or not unless you wean off. I hate to see you go through the withdrawal for several months only to find that the Cymbalta is not the issue. Something you may consider id changing to Zoloft, Lexapro or Prozac to see if the issue disappears.

Thanks so much for you response. I just noticed it!   I've Been going through a lot... As of today, My doctor wants me to just stop taking the Cymbalta tomorrow and start on an SSRI...  and it sounds like thats what you were suggesting...  Is it possible to just stop the Cymbalta and start on the other without any weaning?  Thanks so much again


#5 ChrisHennessy

ChrisHennessy

    Member

  • Members
  • PipPip
  • 26 posts
  • LocationSan Jose, CA
  • why_joining:
    I'm in middle of weaning off Cymbalta from 90mg. I'm currently at 60mg, and this site has been extremely helpful!

Posted 07 November 2016 - 08:34 PM

Hello Chris,

FH is right. Many report anxiety as a side effect of Cymbalta either when taking or when withdrawal is on its way and when it's over!

Suggestions of cross tapering with Prozac or Zoloft or Lexapro is a real good idea. As long as it is a SSRI with a long half life like the first two.

As FH mentioned, your life's circumstances may have a lot to do with the situation. But please, no more Cymbalta 60! Come back anytime Chris.

Thanks so much for you response. I just noticed it!   I've Been going through a lot... As of today, My doctor wants me to just stop taking the Cymbalta tomorrow and start on an SSRI...  and it sounds like thats what you were suggesting...  Is it possible to just stop the Cymbalta and start on the other without any weaning?  or do I start the other med while tapering off the 30mg Cymbalta? Thanks so much again.  My pill has 150 beads, if I need to taper how should I do the taper?  How many beads removed per day... etc...   Any help/suggestions are highly appreciated





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users